A case scenerio: I am diabetic. And I am 78. I have Type 2 diabetes and normally by A1cs have been in the 5.4 range - but recently up to 6.4. These scores are not something the doctor seems to be concerned about. But this week I was diagnosed with diabetic neurapathy. I had been falling down unexpectedly when I walked my dogs. I wasn’t the dog’s fault. My left foot just caved in and I was down on the pavement with bloody elbows - not twice but 3 or 4 times. I was able to get to a doctor and get it checked out. Neurapathy. A numb foot that doesn’t work. Dead nerves. I thought I was taking care of my diabetes. Apparently not well enough. Please share with me your thought... the below is mine :-) Gloria, I feel sorry that you felt down on the street because I found out my diabetic friends who had kept their blood sugar very low together with their very low blood pressure. Do u agree that these ‘low’ made their body off balance then easily fail down on streets? When I reminded them to test their blood sugar in the morning if it was low, they did not take that diabetic dose of that morning, the falling has been dropped. Dare you to ‘be off’ your diabetes med if your blood sugar is very low? Do you think ‘your doctors advised you to take the medicine for life’ completely be true? In the past few years, some diabetic friends of mine had been walking hours without tired but after taking diabetic drug, they felt tired regularly and can’t walk more than 15 minutes without breaks, why? I asked them if they eat any food contain sugar such as bread or rice before walking, they said ‘none’. I told them look at the car, can they run without gasoline while those foods are ‘gasoline’ for the body? the below is an article about hypoglycemia (2018) happened to diabetes patients . Prevalence of impaired awareness of hypoglycaemia and frequency of hypoglycaemia in insulin-treated Type 2 diabetes ☆☆☆ Josefine E.Schopman JacquelineGeddes Brian M.Frier https://doi.org/10.1016/j.diabres.2009.10.013 Diabetes Research and Clinical Practice Volume 87, Issue 1, January 2010, Pages 64-68 .... sorry I can't have its link, can you find this in Google or library? in the conclusion: "The prevalence of IAH in insulin-treated T2DM was associated with higher frequencies of SH and biochemical hypoglycaemia. Therefore the presence of IAH in those with insulin-treated T2DM should be evaluated at clinical review." Mai’s comment: all the articles about ‘hypoglycemia’ (H) offer results from studies the damage (ie. Mortality) of H as a side effect of medicine for diabetes, clearly nowhere recommends to the patients to stop or even reduce the dose of taking medication! Why? Remarkably, I found the word 'adjust' on the "medicine" was used :-)
... View more
Hi Tom, I feel so sorry for your loss. One thing I believe that your brother death is for us to learn a loving lesson and perhap we can prevent things happened to us from what had suffered him. My observation on cancer cares in developled countries whose have been at very low rate of success is that most of cancer patients' symptoms before the diagnosis and during treatments in hospitals is low blood pressure (BP). The chemotherapy has been making no supportive to the existing low BP and it has been reducing the life's quality of many patients. Many patients'physical capacity were not supposed to be fit in that kind of treatments but they had no any other option. Why they had so limited number of choices to the treatments for the critical illness that gave them so much in pain? Could they be able to opt out some of the treatments that might not work for them??? Actually I'm original from Vietnam, came to Canada in 1992, and I had studied Adult Education and Engineering in Toronto. I hope to share with you on what we could learned from the loss... Regards, Mai
... View more
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.